1 - 10 of 46 articles
It has been suggested that the solvent methyl N-butyl ketone (MBK) may cause peripheral neuropathy in humans. An Investigation was undertaken after two cases of peripheral neuropathy among spray painters at one work site were reported to the National Institute for Occupational Safety and Health....
To the Editor.—
The case of repeated amebic liver abscess reported by Jenkins and Hargrove (232:277, 1975) is extremely interesting. If the details of therapy in the case report are accurate, I believe that the most probable reason for the occurrence of three separate abscesses over a period of...
This book attempts to reverse a trend in the discussion of ethical questions associated with medical research. Instead of concentrating on the ways in which modern research methods raise problems about individual rights, the author's main premise is that such research is morally justified in...
To the Editor.—
We believe that the data presented by Burns in his report on the fluorescent treponemal antibody-absorption (FTA-ABS) test (234:617, 1975) do not support his conclusions.
First, Burns' use of the FTA-ABS test to screen healthy persons for syphilis was an improper application of...
Things are happening in the provision of rural health care. The work of health care professionals, universities, and governmental agencies is beginning to pay off, and people in an increasing number of rural communities are the beneficiaries.
The need for this kind of innovative work in rural...
WHY IS the thyroid gland hyperactive in Graves disease? Since the demise of the theory that postulated excessive pituitary thyroid-stimulating hormone secretion, most hypotheses have included some type of stimulation by immunoglobulins or activated lymphocytes, with or without a role for an...
In the MEDICAL EMERGENCY MANAGEMENT article, "Status Epilepticus," published in the Oct 27 issue (234:419-420, 1975), an error was made in drug dose. On p 420, the sentence describing phenobarbital dosage (beginning in line 17 of column 1) should read "It may be repeated at 10- to 20-minute...
THE USE of tricyclic antidepressant medications is increasing as a form of self-poisoning. There have been a number of reports of the anticholinergic effects of amitriptyline hydrochloride and imipramine hydrochloride.1 Although many cases of cardiotoxicity have been reported,2 there is little...
THE USE of intensive chemotherapy for patients with hematologic neoplasia has produced a rapidly growing population of immunosuppressed patients at high risk for opportunistic infections. Until recently, only one case of infection with the aerobic, Gram-positive, spore-forming rods of the genus...
Read and print from thousands of top scholarly journals.
Continue with Facebook
Sign up with Google
Log in with Microsoft
Already have an account? Log in
Bookmark this article. You can see your Bookmarks on your DeepDyve Library.
To save an article, log in first, or sign up for a DeepDyve account if you don’t already have one.
Sign Up Log In
To subscribe to email alerts, please log in first, or sign up for a DeepDyve account if you don’t already have one.
To get new article updates from a journal on your personalized homepage, please log in first, or sign up for a DeepDyve account if you don’t already have one.